Good Afternoon everybody. I have been on 450mg and recently 550mg of Co-careldopa for 3 years now and I have an unusual side affect not mentioned in anything that I have read so far. I have difficulty in talking clearly and the right hand side of my face freezes under tension and I dribble from the right side of the mouth due to lips been numb.
My dosage has been upped to cure this but has only got worse. So to rule out the drug I stopped taking them and all my facial issues slowly disappeared. Now I’m 3 days in and feel great can now talk and smile with both sides of my mouth…LOL
As anybody else come across these side affects? I am going to ask for a different drug they obviously don’t like me!
I’m sorry to hear that you experienced such terrible side effects to the Co-careldopa that you were taking, however, I’m glad that you are now feeling much better. I know you already plan to ask for different medication, but I must stress how important it is to see your GP or PD nurse as soon as you can about this.
If you need to speak to someone urgently about this, please give our helpline a call on 0808 800 0303 and speak to one of our advisers.
Sinemet Plus 100 25 CO-CARELDOPA
Hello Martyn Well done you for taking things into your own hands, but must add that it is not a good thing to come off meds like that without support. But glad things have worked out, I have been on Sinimet Plus (same mg as you) i have problems with my speech and I have a regular cough, doctors think it’s reflux, but not convinced. Good luck when you find a better drug to be on, and that you are ok sheffy x
Hi Diave, I have got some of the symptoms described. I do dribble during the night especially but lately this affects me in the day. I regularly wake up with my right or left t shirt staining. Don’t want to take any tablets for this -will cope for now. cheers Banjo-boy
Hi I’m in Canada originally from the UK recently diagnosed with Parkinson’s and am taking Levadopa 100/25 3× a day. I developed a headrop a few days after starting to take it. All the docs said the levadopa didn’t cause it except one neurologist who said she thinks it’s the culprit. I’m due to wean off it to see if that’s the issue but I’m scared of Sx. I’m to reduce to 2 tabs for a few days then 1 tablet then stop when I choose. Has anyone weaned off it without issue?
I’ve got to expect more stiffness I realize. They won’t put me on anything else till they aee if that’s the cause.
Thanks for any advice
Hi Snowy sorry to hear that, I know a few Parkinsons members who have different issues with the self same meds, and it is hard to actually get any Neurologist here to believe that the problems exist with this medication. I don’t have the problem you have (been on the dosage as you since 2016) started on one at first and built up to 3 a day up to present day. I do feel that my posture has gradually got worse, but I also developed a cough shortly after being prescribed this med, and Neuro refused to believe it was the meds. I do still have the cough even though I have had testing for different things, with the results of being told that it was ‘reflux’ which I have never had a problem with I might add, and was given Lansoprizole which has done nothing for me or my cough for that matter! My Neuro said she could swop meds for Madopar, upon reading up on this medication I would have been no better off because that med also causes a cough! So back to square one!
So have they sorted your problem out???
Thanks so much for your reply. All the neurologists said it’s not the levadopa except this one neurologist at UBC who said she’d seen enough strange side effects from this med to believe it could be. So I haven’t started reducing yet because I’ve been too scared but I aim to start in a couple of days. I’m to go down to 2 tablets a day for a few days, then 1 tablet then stop.
It’s interesting what you say about a cough because I definitely have more phlegm etc than I used to which also concerns me … but who knows.
Thank you again for the reply.
It didn’t turn out that well in the end! 5 days after coming of the meds I had a melt down. Lesson learnt!
Thanks for all your replies
Is it normal to have red lumpy hot itch painful rash over both arms and bum
Welcome back to the forum.
Based on what you’ve described, it sounds like you may have Seborrhoeic dermatitis. This is a condition where areas of the skin that have lots of sebaceous glands become red, itchy and sore. The skin also peels and flakes, and may develop thick crusts or scales. Seborrhoeic dermatitis is a common problem, although people with Parkinson’s are more likely to develop it. We have more information on this via the Parkinson’s UK website here: Skin and sweating problems | Parkinson's UK
I would encourage you to speak to your GP about this so that they can prescribe the right medication to you. Please feel free to contact our helpline service and speak to one of our amazing advisers for more information/ support on this.